Temodar and Hair Loss

16 Posts | Page(s): 1 2  Next 

Temodar and Hair Loss

by mrandle on Sun Nov 20, 2016 03:20 AM

Quote | Reply

I recently completed my 5th, 28 day round of Temodar and have noticed a big increase of hair loss.  I was told from the start that I would not lose my hair on Temodar.  This is the only treatment I am receiving right now and each day I notice a larger amount of hair on my clothes, on the floor, in the drains....  My hair is much, much thinner than it was 5 months ago and I'm just wondering if it is possible that I will lose it all.  Has anyone experienced complete hair lose on Temodar?   

RE: Temodar and Hair Loss

by Dodgerblue on Sun Nov 20, 2016 02:26 PM

Quote | Reply

    I've never met or heard of anyone losing hair from temador.  Everyone loses hair from radiation.  Sounds like your way past radiation if you just finished up 5th month of Temador.  I'd ask your NO, but I'm not familiar with this happening to anyone from the medication.  Good luck,

dodger

RE: Temodar and Hair Loss

by bdana on Tue Nov 29, 2016 09:16 PM

Quote | Reply

Hi mrandle,

I had radiation and chemo a little over three years ago and my hair is still not right. I lost hair in the areas that were radiated. It came back but is much thinner and I seem to go through some pretty major shedding at times. I can see new hair coming in at the thin areas and when I see the hair I lose every day, there are baby hairs along with longer hairs. I can pluck a hair out of areas of my scalp and it feels like I am pulling a hair out of play dough instead of my scalp. The NO says that I am pretty far out to be having effects from radiation or chemo but I don't know what else it might be. I had a dermatologist check my scalp to be sure it wasn't a skin problem but she didn't see anything. My scalp is very sensitive. I chalk it up to one more thing on the long list of things that I have to deal with!

Good luck.

Belinda

RE: Temodar and Hair Loss

by MrBrightside on Wed Dec 07, 2016 04:57 AM

Quote | Reply

I too had no hair loss during Temodar.  I would discuss with your doctor to make sure nothing else is going on.

Two years later I had radiation and did lose hair in the areas where the beam entered my scalp.  It grew back a couple months later which was good although I have recently had some loss again in the main area (not as bad as the first time).  My doctor told me this was possible when discussing the treatment originally.

RE: Temodar and Hair Loss

by wwjdmom on Thu Dec 22, 2016 03:54 AM

Quote | Reply

I've never heard you lose hair from radiation.

I always thought my mother lost her hair while on temodar, from temodar.  

Now I'm not so sure. 

RE: Temodar and Hair Loss

by Oligotoo on Fri Dec 23, 2016 09:09 AM

Quote | Reply
I lost the front of my hair from radiation in 2001 and have worn a wig ever since. I had a tumour recurrence in 2014 and was put on chemotherapy PCV for a course of six (6 weekly) sessions. I didn't lose my hair from this. In 2001 it was either lose my hair or my life. No contest!!

RE: Temodar and Hair Loss

by OncPharmacist on Fri Dec 23, 2016 04:21 PM

Quote | Reply

I am sorry to hear about your hair loss. One of the common side effect of Temodar is alopecia (hair loss) which is seen in more than 50% of the patients.

I have created a quick drug facts (education points) if someone needs it related to Temodar (Temozolomide). I am sure you already know some of the information that is included here. 

What is it used for? Types of Brain Cancer (ex: astrocytoma, glioblastoma)

Oral Tablet/Capsule? 5 mg, 20 mg, 100 mg, 140 mg,180 mg and 250 mg.

How to take it? You can take it anytime but best to take it on an empty stomach at bedtime to reduce nausea and vomiting. Take it with full glass of water.

Side Effects? Most common: alopecia (hair loss), headache and nausea/vomiting

Over the counter medications? Okay to take Tylenol or Advil for pain if you don't have any other medical issues.

Hope this helps. I just wanted to provide some basic information. I will be happy to answer any specific questions you have. 

If you need information about any other drugs, please do not hesitate to let me know. I will try to answer as much as I can.

My background - Pharmacist practising in oncology for 7 years.

RE: Temodar and Hair Loss

by PineHillGirl on Tue Dec 27, 2016 08:07 PM

Quote | Reply

I am sorry to hear about your hair loss.  I took Temodar in 1999.  It had just been approved, therefore, I do not know what adjustments they have made to its formation.  I did not lose my hair.  I could feel my plantars wart and it went away so I knew that it was doing something.  I did have to have a blood transfusion before my last dose.  I did not take it.  (actually, I still have it.  It lives above my refrigerator.  It is sort of a thing.  I'm still here after 17 years and don't want to throw it away, (I also would never take it))

RE: Temodar and Hair Loss

by PineHillGirl on Tue Dec 27, 2016 08:11 PM

Quote | Reply

Again, I took Temodar in 1999.  It had just been approved.  In fact, My father-in-law worked for Schering and new that it was about to be approved.  I am sure that at this time the formulation has changed.  I have not been following it.  I just want to help people.  

RE: Temodar and Hair Loss

by PineHillGirl on Tue Dec 27, 2016 08:13 PM

Quote | Reply

Oops.  I forgot to mention that I had a grade 4 GBM encased in an astrocytoma. (in 1999).  It was surgically removed with MRI help.  I also did not lose my hair.

16 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.